Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HELP ! CD4 DECEASE BUT VL OK
Jul 25, 2004

Hello,

I was diagnosed with HIV in 1995 with a cd4 count of around 650 and an undetectable viral. I declined meds at that time and had my labs done every six months. My cd4 count stayed between 650 and 500 and my viral load was extremly low or undetectable during these years. In May 2004 my cd4 count dropped to 176 and the viral load was less than 600. I was started on Bactrim, Combivir & Sustiva. Labs were rechecked after 2 months and my cd4 count has dropped again to 117 but my viral load is now undetectable. Is the drop in t cells normal? Does the decrease in the viral load indicate the meds are working? Is there anything I can do to improve my immune system and hopefully raise my t cell count? Thank you so much for having this forum available to people in need. You and this site are a blessing to so many people.

Response from Dr. Holodniy

It is a bit unusual for your CD4 count to plummet like that with such low viral loads. This either indicates a virulent strain of virus, or a viral strain that is not be quantitated accurately with the viral load assay that is being used. It is somewhat assuring that the viral load is now undetectable. However, I am concerned about the continued CD4 decline. Hopefully, once the viral load is undetectable for a longer period of time, you will begin to see your CD4 count increasing again.



Previous
diurnal variation in blood count
Next
undetected viral loads when first infected

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement